Reply To: Unanticipated Residuals
Although I did not have GBS, I did have CIDP and the symptoms of nerve pain and tingling combined with axonal induced nerve and muscle atrophy caused a change in lifestyle that literally drove me nuts.
It is important to discuss your symptoms with your doctor and to try and determine if any of them are from the gabapentin. For example, “In Summary- Commonly reported side effects of gabapentin include: fever, fatigue, viral infection, ataxia, nystagmus, dizziness, drowsiness, and sedation. Other side effects include: tremor, blurred vision, diplopia, peripheral edema, irritability, xerostomia, and amblyopia. See below for a comprehensive list of adverse effects.”
Jim is right. Try to be as active as you are able without aggravating your condition. Personally, I usually felt horrible on any and all of the so called ‘nerve pain’ and ‘mood’ medications. I didn’t feel better until the doctor and myself weaned me off all that Rx stuff. Like it or not, they all are designed to mess with your brain and/or your body’s natural chemical balances.
Focus on what you are able to do. Resist the urge to dwell in the land of ‘oh, poor me, I used to be able to…..(fill in the blank).
Look forward, positively, to your eventual recovery. Little by little.